Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 40, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 11, 2005, 2:55 PM MST for Gila County, Maricopa County, Arizona. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 2:55 PM MST (21:55 UTC)
- Expired
- Aug 11, 2005, 4:45 PM MST
- In force
- 110 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 65 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 112159
FFWPSR
AZC007-013-120045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST THU AUG 11 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
THIS INCLUDES THE CITY OF PUNKIN CENTER...ROOSEVELT...AND AREAS IN
AND AROUND THE EDGE COMPLEX BURN AREA.
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA THIS
INCLUDES THE CITY OF NEW RIVER...CAVE
CREEK...CAREFREE...SUNFLOWER...AND AREAS IN AND AROUND THE CAVE
CREEK BURN AREA.
* UNTIL 545 PM MST
* AT 240 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM
OVER THE WARNED AREA.
* THUNDERSTORMS WITH LOCALLY HEAVY RAIN WERE VERY SLOW MOVING OR
NEARLY STATIONARY OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
THE HEAVIEST RAINFALL WAS CURRENTLY FALLING NEAR THE EDGE COMPLEX
BURN AREA...WHERE RADAR ESTIMATES INDICATED THAT RAINFALL AMOUNTS IN
EXCESS OF 1 INCH HAVE OCCURRED.
THE RAINFALL RATES OVER THE CAVE CREEK BURN AREA HAVE DECREASED
SIGNIFICANTLY OVER THE PAST HOUR...HOWEVER A STREAM GAUGE NEAR THE
BURN INDICATED THAT FLOODWATERS WERE CURRENTLY MOVING DOWN CAVE
CREEK...AND ARE EXPECTED TO REACH NORTHERN PORTIONS OF THE CITY OF
CAVE CREEK AROUND 4 PM MST. THIS IS A VERY DANGEROUS SITUATION.
RESIDENTS LIVING NEAR WASHES AND STREAMS IN CAMP CREEK ...SEVEN
SPRINGS...AND TONTO HILLS SHOULD BE PREPARED TO MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3380 11224 3356 11083 3370 11074 3401 11130
3409 11155 3409 11213
$$
FOWLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:20 AM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 11, 9:20 AM MST, 5 hours 35 minutes before
AZZ020>028-CAZ030>033-120000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 920 AM MST THU AUG 11 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE TO THE NORTH...AND LOW PRESSURE OVER SOUTHEAST CALIFORNIA...SUSTAINS WARM AND HUMID TROPICAL AIR IN THE REGION. TEMPERATURES RETURN TO THE TRIPLE DIGIT RANGE IN THE LOW DESERTS WITH AFTERNOON AND EVENING THUNDERSTORMS. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL IS A POSSIBILITY LATE TODAY...AS RESULT OF MORE SUNSHINE AND GREATER INSTABILITY...ESPECIALLY IN SOUTH CENTRAL ARIZONA. NEXT WEEK...DRY WESTERLY WINDS ALOFT...MAY LOWER RELATIVE HUMIDITY AND PUSH DAY TIME HIGH TEMPERATURES TO ABOVE NORMAL. && .DISCUSSION... MORE SS AND 2 TO 6 DEGS WARMER TDA...UNDERWAY EARLY THIS MORNG. BOUNDARY LYR STILL VERY WET...WITH 70+ DEWPOINTS FROM SE CA TO S CNTRL AZ. PHOENIX AND YUMA 12Z UPPER AIR...24 HRS OF DRYING ABV THE BNDRY LYR WITH A SOUTHWEST MEAN WIND 10 TO 15 KNOTS. PW IS TRENDING DOWN...BUT STIL VERY POTENT AT 1.94 TO 2.04. THERMALLY SPEAKING WE ARE VRY UNSTABLE THIS AFTN...AND THERE IS GREAT CAPE ON THE PHOENIX SOUNDING...BUT WE WILL EITHER HAVE TO EXCEED FCST HIGH BY 4 TO 6 DEGREES OR HAVE A VERY LRG TSTM...OR MCS...OUTFLOW THAT CD DO SOME HVY DUTY LIFTING TO FULLY REALIZE THE CAPE. WITH THE 500MB WEAK AND SMALL SCALE CYCLONIC EDDYS DRIFTING OVER SW AND S CNTRL AZ TDA THROUGH SUNDAY...WE WILL REMAIN TEETERING ON THE VERGE OF SEVERE CNVCTN EACH DAY...WITH LATE IN THE DAY AS THE OPTIMAL TIME. EARLY NEXT...A RATHER LONG TROUGH MOVS INLAND OVER THE PAC NW AND IS VERY PROGRESSIVE INTO THE NRN PLAINS...TRAILING A TAIL TO THE SW INTO SRN CA. SMALL SCALE LOWS MAY SPIN ARND THE BOTTOM OF THIS TROUGH OVR SE CA AND SW AZ...DYNAMICALLY DESTABILIZING OUR RGN. FOLLOWING THAT WE CD BEGIN TO SEE DRYING AS THE TROF ALF SW FLOW BEGINS TO SCOUR OUT THE MSTR W TO E...VERY SLOLY. && .AVIATION... DISCUSSION FOR 18Z TAFS. TAFS ADEQUATELY DEPICT CURRENT WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX RUNYAN
Hazardous weather outlook, Aug 11, 5:30 AM MST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 530 AM MST THU AUG 11 2005 AZZ020>028-CAZ030>033-120100- GREATER PHOENIX AREA-IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 530 AM MST THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY MORE DAYTIME SUNSHINE COMBINED WITH VERY HUMID TROPICAL AIR STILL OVER THE AREA WILL RESULT IN AN INCREASE IN THE POSSIBILITY OF SOME SEVERE THUNDERSTORMS WITH STRONG GUSTY DAMAGING WINDS...HAIL...AND VERY HEAVY RAIN WITH FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS WITH STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN... ESPECIALLY FRIDAY AND THIS WEEKEND...ENDING BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:44 PM MST | Flash Flood Warning | PSR | Maricopa | 61 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.